Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 33, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 31, 2005, 11:50 PM CDT for Kimble County, Menard County, Schleicher County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2005, 11:50 PM CDT (04:50 UTC)
- Expired
- Jun 1, 2005, 12:30 AM CDT
- In force
- 40 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Kimble County, TX, Menard County, TX, Schleicher County, TX
The radar
The San Angelo radar (KSJT), 74 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 9:05 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3659 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1496 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 010453 TORSJT TXC267-327-413-010530- /O.NEW.KSJT.TO.W.0033.050601T0450Z-050601T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1150 PM CDT TUE MAY 31 2005 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN SCHLEICHER COUNTY IN WEST CENTRAL TEXAS SOUTHWESTERN MENARD COUNTY IN WEST CENTRAL TEXAS NORTHWESTERN KIMBLE COUNTY IN WEST CENTRAL TEXAS * UNTIL 1230 AM CDT * AT 1149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH STRONG ROTATION CAPABLE OF PRODUCING A TORNADO 5 MILES NORTHWEST OF FORT MCKAVETT...OR ABOUT 21 MILES WEST OF MENARD...MOVING SOUTHEAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... THE INTERSECTION OF US-190 AND RANCH ROAD 864 BY 1155 PM CDT FORT MCKAVETT BY MIDNIGHT CDT CLEO BY 1230 AM CDT HAIL LARGER THAN BASEBALLS AND WINDS IN EXCESS OF 70 MPH ARE ALSO LIKELY WITH THIS STORM. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. LAT...LON 3101 10009 3093 10028 3050 10006 3061 9983 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 31, 9:30 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 31, 9:30 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 930 PM CDT TUE MAY 31 2005 .UPDATE... LATEST SATELLITE AND WSR-88D DATA INDICATING THUNDERSTORMS MOVING THROUGH THE WESTERN AND CENTRAL BIG COUNTY AS WELL AS THE NORTHERN CONCHO VALLEY. LATEST MODEL AND SPC DATA INDICATE AN ENVIRONMENT VERY FAVORABLE FOR TORNADIC SUPERCELLS. AFTER COORDINATION WITH SPC...HAVE ISSUED ANOTHER TORNADO WATCH UNTIL 200 AM TOMORROW MORNING FOR MOST OF WEST CENTRAL TEXAS. THUS...UPDATED GRIDS TO REFLECT THIS NEW WATCH AND ADJUST FIRST PERIOD POPS AND SKY CONDITIONS. && .PREV DISCUSSION... (ISSUED 335 PM CDT TUE MAY 31 2005) SHORT TERM... WEST CENTRAL TEXAS IN SEVERE WEATHER OUTLOOK DAY 1 WITH MODERATE RISK OF SEVERE STORMS TODAY. WILL NEED SPOTTER ACTIVATION THIS AFTERNOON OR EVENING. BECOMING UNSTABLE THIS AFTERNOON WITH CAPES CLOSE TO 3000 J/KG. STORMS HAVE DEVELOPED OVER THE TX PANHANDLE AND NORTHEAST NEW MEXICO WITH SURFACE HEATING AND STRONG SHORTWAVE MOVES OVER. FIRST...MAY SEE SOME EARLY SEVERE STORMS TO DEVELOP LATE THIS AFTERNOON IN UNSTABLE AIR...PERHAPS ALONG TSTM OUTFLOW BOUNDARY IN CONCHO VALLEY AND NORTHERN PERMIAN BASIN. SECOND...EXPECT MCS (A COMPLEX OF STORMS) CURRENTLY DEVELOPING IN TX PANHANDLE...TO MOVE SOUTHEAST...AS A SQUALL LINE LATER THIS EVENING...WITH NORTHWEST FLOW ALOFT...AND SOUTHEAST WINDS FEEDING THE MCS IN THE LOW LEVELS. MIDLAND RADAR LOOP INDICATED A POSSIBLE LOW PRESSURE REGION DEVELOPING SOUTH OF MIDLAND...ENHANCING LOW LEVEL CONVERGENCE TO THEIR NORTH. SPC HAS SENT OUT MESOSCALE DISCUSSION 1089...WITH ADDITIONAL DETAILS. WILL HAVE SEVERE MENTION IN ZONES TONIGHT. LOCALLY HEAVY RAIN ALSO POSSIBLE IN MCS TONIGHT. ON THE LINE BETWEEN ISSUANCE/NON ISSUANCE OF FLASH FLOOD WATCH. AREAS SOUTH OF A BIG LAKE...SAN ANGELO...BROWNWOOD LINE HAD 1 TO 3 INCHES OF RAINFALL LAST WEEK (LOCALLY SOME AREAS 5-6)...AND ARE STILL MOIST. BIG COUNTRY HAD MUCH LESS. GIVEN THE SPEED OF MCS OVERNIGHT... PERHAPS IN THE 30 MPH RANGE AND THUS LIMITED TIME OF RAINFALL DURATION...WILL HOLD OFF ON FLASH FLOOD WATCH...HOWEVER WILL MENTION LOCALLY HEAVY RAINFALL IN ZONES. LOOKING FOR A LOT OF AREAS TO SEE .25 TO .50 WITH ISOLATED 1 TO 2 INCHES. LONG TERM... MAY SEE A FEW THUNDERSTORMS LINGERING OVER EASTERN SECTION MID MORNING TOMORROW. ATMOSPHERE REMAINS MOIST AND SOMEWHAT UNSTABLE INTO NEXT WEEK WITH DRYLINE REMAINING WEST OF THE REGION. BEST CHANCE OF STORMS LATE THURSDAY NIGHT INTO FRIDAY AS SHORTWAVE FROM SOUTHWEST MOVES THROUGH. && .SJT WATCHES/WARNINGS/ADVISORIES... TX...TORNADO WATCH FOR ALL BUT CROCKETT COUNTY AND IRION COUNTY ACROSS WEST CENTRAL TEXAS THROUGH 200 AM CDT TOMORROW MORNING. && 23/HUBER
Hazardous weather outlook, May 31, 11:26 AM CDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1126 AM CDT TUE MAY 31 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-011626- BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION- JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA- SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN- 1126 AM CDT TUE MAY 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...TODAY ...WEST CENTRAL TEXAS UPGRADED TO MODERATE RISK THIS AFTERNOON AND TONIGHT... A MOIST AND VERY UNSTABLE AIR MASS WILL REMAIN IN PLACE ACROSS WEST CENTRAL TEXAS THIS AFTERNOON. AS TEMPERATURES CLIMB WELL INTO THE 80S THIS AFTERNOON...THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG SEVERAL LEFT OVER OUTFLOW BOUNDARIES FROM THIS MORNINGS STORMS. ANY STORM THAT DOES DEVELOP WILL HAVE THE POTENTIAL OF QUICKLY REACHING SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. IN ADDITION...THERE IS SUFFICIENT WIND SHEAR THROUGH THE ATMOSPHERE TO ALLOW FOR THE DEVELOPMENT OF A FEW ISOLATED TORNADOES...ESPECIALLY WITH THOSE STORMS THAT CAN TRACK ALONG ONE OF THE OUTFLOW BOUNDARIES FOR AN EXTENDED LENGTH OF TIME. OTHER SEVERE STORMS WILL LIKELY DEVELOP WELL TO THE NORTHWEST NEAR THE TEXAS NEW MEXICO BORDER LATE THIS AFTERNOON. THESE STORMS ARE EXPECTED TO MOVE QUICKLY SOUTHEAST...REACHING WEST CENTRAL TEXAS TOWARDS MIDNIGHT. LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE LIKELY WITH THIS COMPLEX OF STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY SEVERE STORMS ARE POSSIBLE AGAIN ON WEDNESDAY. ALTHOUGH THE COMPLEX OF STORMS EXPECTED TONIGHT WILL STABILIZES THE AIR MASS SOMEWHAT...THE INSTABILITY SHOULD INCREASE AGAIN BY WEDNESDAY AFTERNOON. A FEW SEVERE STORMS MAY REDEVELOP DURING THE LATE AFTERNOON...FOCUSING AGAIN ALONG ANY OUTFLOW BOUNDARIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND TONIGHT. 07
In the hours before
Local storm report, May 31, 11:16 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1116 PM CDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL 3 E HATCHEL 31.85N 99.90W
05/31/2005 0.75 INCH RUNNELS TX AMATEUR RADIO
&&
JBRAZZELLocal storm report, May 31, 11:18 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1118 PM CDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM HAIL SAN ANGELO 31.45N 100.45W
05/31/2005 0.75 INCH TOM GREEN TX BROADCAST MEDIA
&&
JBRAZZELLocal storm report, May 31, 11:22 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1122 PM CDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 PM HAIL SAN ANGELO 31.45N 100.45W
05/31/2005 1.00 INCH TOM GREEN TX NWS EMPLOYEE
QUARTER SIZE HAIL AT THE NWS OFFICE IN SAN ANGELO
&&
PMCCULLOLocal storm report, May 31, 11:23 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1123 PM CDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM HAIL 2 S SAN ANGELO 31.42N 100.45W
05/31/2005 1.25 INCH TOM GREEN TX NWS EMPLOYEE
&&
JBRAZZELLocal storm report, May 31, 11:24 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1124 PM CDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 PM HAIL 2 S SAN ANGELO 31.42N 100.45W
05/31/2005 1.50 INCH TOM GREEN TX NWS EMPLOYEE
&&
JBRAZZELLocal storm report, May 31, 11:31 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1131 PM CDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM HAIL CHRISTOVAL 31.19N 100.50W
05/31/2005 0.75 INCH TOM GREEN TX PUBLIC
&&
PMCCULLOThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:10 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling | 50 min |
| May 31, 8:28 PM CDT | Tornado Warning | SJT | Coke, Sterling | 32 min |
| May 31, 8:44 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 31 min |
| May 31, 8:53 PM CDT | Tornado Warning | SJT | Fisher, Jones | 37 min |
| May 31, 8:56 PM CDT | Tornado Warning | SJT | Coke, Sterling | 49 min |
| May 31, 9:00 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 45 min |
| May 31, 9:07 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 53 min |
| May 31, 9:17 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 28 min |
| May 31, 9:21 PM CDT | Tornado Warning | SJT | Jones | 24 min |
| May 31, 9:36 PM CDT | Tornado Warning | SJT | Coke, Tom Green | 39 min |
| May 31, 9:43 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 47 min |
| May 31, 9:45 PM CDT | Tornado Warning | SJT | Jones, Taylor | 30 min |
| May 31, 9:47 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 28 min |
| May 31, 9:50 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 25 min |
| May 31, 9:58 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 32 min |
| May 31, 9:59 PM CDT | Tornado Warning | SJT | Coke | 16 min |
| May 31, 10:13 PM CDT | Tornado Warning | SJT | Tom Green | 32 min |
| May 31, 10:15 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 30 min |
| May 31, 10:15 PM CDT | Tornado Warning | SJT | Taylor | 30 min |
| May 31, 10:30 PM CDT | Flash Flood Warning | SJT | Taylor | 2 hr |
| May 31, 10:32 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 28 min |
| May 31, 10:39 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels, Taylor | 51 min |
| May 31, 10:40 PM CDT | Tornado Warning | SJT | Concho, Tom Green | 50 min |
| May 31, 10:43 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 47 min |
| May 31, 10:45 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 30 min |
| May 31, 10:51 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 24 min |
| May 31, 11:01 PM CDT | Tornado Warning | SJT | Runnels | 29 min |
| May 31, 11:09 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 36 min |
| May 31, 11:13 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 62 min |
| May 31, 11:16 PM CDT | Tornado Warning | SJT | Concho, Menard, Schleicher, Tom Green | 59 min |
| May 31, 11:32 PM CDT | Tornado Warning | SJT | Coleman, Concho, Runnels | 43 min |
| May 31, 11:40 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels, Tom Green | 65 min |
| May 31, 11:58 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 47 min |
| Jun 1, 12:08 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 37 min |
| Jun 1, 12:15 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch | 45 min |
| Jun 1, 12:19 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 26 min |
| Jun 1, 12:24 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Tom Green | 51 min |
| Jun 1, 12:33 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 27 min |
| Jun 1, 12:44 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 31 min |
| Jun 1, 12:57 AM CDT | Severe Thunderstorm Warning | SJT | Kimble | 33 min |
| Jun 1, 12:57 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 33 min |
| Jun 1, 12:59 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Tom Green | 61 min |
| Jun 1, 1:01 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Sutton | 29 min |
| Jun 1, 1:19 AM CDT | Severe Thunderstorm Warning | SJT | Kimble | 26 min |
| Jun 1, 1:31 AM CDT | Severe Thunderstorm Warning | SJT | Kimble | 17 min |
| Jun 1, 1:35 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 40 min |
| Jun 1, 1:58 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 32 min |
| Jun 1, 2:14 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Schleicher, Sutton | 31 min |
| Jun 1, 2:30 AM CDT | Severe Thunderstorm Warning | SJT | Sutton | 30 min |
| Jun 1, 2:44 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Sutton | 31 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.